Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2005, 2:49 PM MDT for Laramie County, Wyoming. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 4, 2005, 3:20 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 13 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:52 PM MDT | HAIL 0.88 | 3 Ne Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 042052 SVRCYS WYC021-042115- /O.NEW.KCYS.SV.W.0095.050704T2049Z-050704T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE EAST SIDE OF CHEYENNE * UNTIL 315 PM MDT * AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTH OF CHEYENNE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF I-80 MM 370 BY 305 PM MDT 9 MILES SOUTHWEST OF I-80 MM 377 BY 315 PM MDT LAT...LON 4119 10483 4094 10483 4093 10442 4119 10444 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 042102 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT MON JUL 4 2005 WYC021-042115- /O.CON.KCYS.SV.W.0095.000000T0000Z-050704T2115Z/ LARAMIE WY- 301 PM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF FOX FARM-COLLEGE...OR ABOUT 8 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF I-80 MM 377 BY 315 PM MDT NICKLE SIZE HAIL WAS REPORTED WITH THIS STORM AT 245 PM AS IT MOVED THROUGH CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4119 10483 4094 10483 4093 10442 4119 10444 $$ DAUGHERTY
000 WWUS55 KCYS 042120 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 319 PM MDT MON JUL 4 2005 WYC021-042129- /O.EXP.KCYS.SV.W.0095.000000T0000Z-050704T2115Z/ LARAMIE WY- 319 PM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY EXPIRES AT 315 PM MDT... THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR SOUTH CENTRAL LARAMIE COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM WHICH PROMPTED THE WARNING FOR SOUTH CENTRAL LARAMIE COUNTY...HAS MOVED SOUTH INTO COLORADO AND NO LONGER POSES A SEVERE WEATHER THREAT TO SOUTH CENTRAL LARAMIE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4119 10483 4094 10483 4093 10442 4119 10444 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 AM MDT, 11 hours 54 minutes earlier.
Area forecast discussion, Jul 4, 2:55 AM MDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 AM MDT MON JUL 4 2005 .SHORT TERM...SHOWERS AND A FEW TSTRMS OVER THE NRN PART OF THE CWA EARLY THIS MORNING AS PROGGED BY THE LATEST ETA. THESE SHOULD GRADUALLY DIMINISH THIS MORNING AS UPPER IMPULSE PASSES TO THE EAST AND STABILITY INCREASES SOME. OTHERWISE EXPECT MORE CONVECTION TO POP UP THIS AFTERNOON AS CWA EAST OF MTNS REMAINS UNDER WRLY UPPER FLOW WHILE SFC BOUNDARY HANGS UP ALONG THE MTNS WITH SFC FLOW GENERALLY OUT OF THE SOUTHEAST. ADDITIONAL WEAK IMPULSES WILL INTERACT WITH DECENT INSTABILITY FOR SCT THUNDERSTORMS WHICH WILL MOVE EAST ACROSS THE PLAINS THROUGH THIS EVENING. EXPECT MOST CONVECTION TO HAVE MOVED OUT BY 06Z TONIGHT THOUGH SOME RESIDUAL MAY PERSIST OVERTHE SOUTHERN PANHANDLE. .LONG TERM...LITTLE CHANGE FROM PREVIOUS FORECAST WITH MODELS REMAINING ON TRACK WITH RIDGE REBUILDING OVER THE ROCKY MOUNTAIN REGION BY MID WEEK. TUESDAY AFTERNOON APPEARS TO BE THE BEST BET FOR SEVERE CONVECTION IN THE FAR EASTERN WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE. GOOD SURFACE CONVERGENCE WITH BOUNDARY ALONG THE LARAMIE RANGE. LI/S DROP TO -4 TO -5 IN THE PANHANDLE AND CAPES AROUND 2000 J/KG IN THE AFTERNOON. TEMPERATURES ALSO WARM ABOUT 5 DEGF THAN THOSE OF TODAY. WITH THE STRENGTHENING RIDGE...WARMING TREND ON TAP WITH WARMEST DAYS BEING THURSDAY AND FRIDAY. 7H TEMPS OF 16 TO 18 DEGC WILL ALSO HELP TO CAP THE ATMOSPHERE SO WILL LEAVE THE FORECAST DRY FOR NOW. OTHERWISE...SOME DIFFERENCES BEGIN TO SHOW UP IN THE MODELS BY THE WEEKEND WITH THE GFS SHOWING A MUCH MORE AMPLIFIED TROF MOVING INTO THE WESTERN U.S. THIS ENDS UP FLATTENING THE RIDGE SOMEWHAT WITH WESTERLY FLOW ALOFT DEVELOPING. FOR NOW WILL INCLUDE SLIGHTLY COOLER TEMPERATURES FOR THE SECOND HALF OF THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/STARK
Hazardous weather outlook, Jul 4, 10:47 AM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT MON JUL 4 2005 NEZ001-003-019>021-054-055-WYZ067>070-051700- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND WILL MOVE INTO MOST OF THE NEBRASKA PANHANDLE BY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP TUESDAY. THE STORMS WILL AGAIN HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. ON WEDNESDAY...THUNDERSTORMS WILL BE LESS NUMEROUS...FOLLOWED BY DRY AND WARM WEATHER THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. NEZ002-WYZ059>066-051700- DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTHEAST WYOMING...THE WESTERN NEBRASKA PANHANDLE AND SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SNOWY AND LARAMIE RANGES THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT GUSTY WINDS AND COPIOUS LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. DRY AND WARMER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR LOCATIONS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 4, 11:21 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 E YODER 41.92N 104.26W
07/03/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
1250 AM HAIL 5 E DALTON 41.41N 102.87W
07/04/2005 0.88 INCH CHEYENNE NE TRAINED SPOTTER
OBSERVED HAIL FROM 0045-0055 AM MDT.
&&
JLHSpecial weather statement, Jul 4, 1:55 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT MON JUL 4 2005 NEZ001-003-019>021-054>055-WYZ066>069-050300- BANNER-BOX BUTTE-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-PLATTE- 155 PM MDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 598 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 7 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST WYOMING GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHEYENNE...GERING...GUERNSEY...HARRISBURG...HARRISON...KIMBALL... SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 53 min |
| Jul 4, 3:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jul 4, 4:16 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 53 min |
| Jul 4, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.